Oklahoma, 2007

Flash Flooding and Hail in Oklahoma, June 9, 2007

June 9, 2007 · NWS TSA · 16 events in 9 counties and zones

Severe thunderstorms produced hail, damaging winds and flash floods across eastern Oklahoma on the evening of June 9.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$126,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms produced hail, damaging winds and flash floods across eastern Oklahoma on the evening of June 9.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 1:57 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 9, 1:57 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT SAT JUN 9 2007

.DISCUSSION...
TROPICAL AIR MASS ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON WITH
CAPES AROUND 3000 J/KG AND LITTLE CIN.  THERE IS SOME CAPE BUT
MORE CIN ACROSS THE REST OF THE AREA.  ALL IN ALL ISOLATED STORMS
MAY BE ONGOING ALMOST ANYWHERE AT THE BEGINNING OF THE EVENING.
CONVECTION SHOULD DIE AROUND SUNSET.

DIFFERENCES IN THE WRF AND GFS STILL EXIST FOR SUNDAY AND LAST
INTO MONDAY.  THE WRF SUGGESTS HIGHER POPS AND LOWER TEMPERATURES
WHILE THE GFS DOES NOT HAVE MUCH POP AND HAS SIZZLING TEMPERATURES.
FIGURE IT WILL BE SOMEWHERE IN BETWEEN.  CONVECTION TODAY SUGGESTS
SOUPY AIR MASS EXPECTED THE NEXT FEW DAYS WILL PRODUCE ISOLATED
TO SCATTERED STORMS.  THE EXTRA CLOUDS WILL LIKELY KEEP TEMPS
SLIGHTLY COOLER THAN THE MAV HIGHS.

AS THE WEEK PROGESSES THE UPPER RIDGE WILL BUILD OVER THE CENTRAL
UNITED STATES WITH A TROUGH TRYING TO MOVE INTO THE WESTERN
PLAINS.  THE 12Z GFS...00Z ECMWF AND 00Z GEM SUGGEST THIS. THE
12Z GFS ALSO HINTS AT THE BASE OF THE WESTERN PLAINS TROUGH GETTING
TRAPPED UNDER THE RIDGE AND RESIDING SOMEWHERE OVER THE CENTRAL
OR SOUTHERN PLAINS LATER IN THE UPCOMING WEEK.

THUS...WARM AND MUGGY CONDTIONS WITH RELATIVELY DEEP MOISTURE WILL
LIKELY RESULT IN SIMILAR WEATHER TO THE WHAT I EXPECT THE NEXT
FEW DAYS.  SEASONABLY WARM TEMPS WITH MAINLY DIURNAL CHANCE
POPS ARE MERITED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  90  75  91 /  20  30  10  30
FSM   70  88  71  91 /  20  30  10  30
MLC   71  89  72  91 /  20  30  10  30
BVO   68  88  70  92 /  20  30  10  30
FYV   66  84  67  86 /  20  30  10  30
BYV   67  83  68  84 /  20  30  10  30
MKO   71  87  71  89 /  20  30  10  30
MIO   69  87  71  90 /  20  30  10  30
F10   71  86  71  90 /  20  30  10  30
HHW   71  91  72  93 /  20  30  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....17

ABBAS
Hazardous weather outlook, Jun 9, 12:55 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT SAT JUN 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
155 PM CDT SAT JUN 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE
70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG
ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE
REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER
SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT.

DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER
THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE
SLOW MOVING.

ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF
HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS
NOT EXPECTED NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN
PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT
WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE
SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 9, 1:24 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT SAT JUN 9 2007

OKZ076-092000-
LE FLORE OK-
224 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 224 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF HODGEN...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3479 9476 3464 9464 3468 9446 3495 9447
Special weather statement, Jun 9, 2:04 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SAT JUN 9 2007

OKZ053-092045-
CHOCTAW OK-
304 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN CHOCTAW

AT 304 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES SOUTH OF UNGER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...UNGER AND SOPER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3375 9603 3374 9565 3405 9562 3405 9591
Special weather statement, Jun 9, 2:30 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 9 2007

OKZ049-073-075-092115-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
330 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF SARDIS...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...HARTSHORNE...
HAILEYVILLE AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3457 9562 3459 9538 3493 9536 3493 9557
Special weather statement, Jun 9, 2:46 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 9 2007

OKZ076-092130-
LE FLORE OK-
346 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SUMMERFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO AND SUMMERFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3474 9500 3465 9481 3490 9461 3501 9485

The radar

The Western Arkansas radar (KSRX), 86 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

9 hail, 5 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Hail, Le Flore

When
June 9, 3:12 PM CST
Where
Le Flore County, 2 mi SW of Whitesboro
Measured
0.75 in hail
Reported by
Post Office
Coordinates
34.660, -94.905

Hail, Pittsburg

When
June 9, 3:36 PM CST
Where
Pittsburg County, Hartshorne
Measured
0.75 in hail
Reported by
County Official
Coordinates
34.830, -95.530

Hail, Latimer

When
June 9, 3:55 PM CST to 4:02 PM CST
Where
Latimer County, Wilburton
Measured
1.75 in hail
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
34.920, -95.320

Flash Flood, Latimer

When
June 9, 4:02 PM CST to 5:02 PM CST
Where
Latimer County, Wilburton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.920, -95.320

Heavy thunderstorms rains caused a few roads in and around Wilburton to be flooded.

Flash Flood, Pushmataha

When
June 9, 4:05 PM CST to 5:05 PM CST
Where
Pushmataha County, Tuskahoma
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
34.620, -95.270

Heavy thunderstorm rains caused a few roads in and around Tuskahoma to flood.

Hail, Pushmataha

When
June 9, 4:15 PM CST
Where
Pushmataha County, 3 mi N of Clayton
Measured
0.75 in hail
Reported by
Public
Coordinates
34.623, -95.350

Hail, Haskell

When
June 9, 4:40 PM CST
Where
Haskell County, Mc Curtain
Measured
2.5 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.150, -94.970

Thunderstorm Wind, McIntosh

When
June 9, 5:29 PM CST
Where
McIntosh County, Stidham
Measured
59 kt (68 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.370, -95.700

Hail, Tulsa

When
June 9, 6:48 PM CST
Where
Tulsa County, Jenks
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.020, -95.970

Hail, Tulsa

When
June 9, 7:00 PM CST
Where
Tulsa County, 10 mi SSE of Tulsa
Measured
1.75 in hail
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
36.016, -95.882

Golfball size hail fell near the intersection of Sheridan and 81st Street South.

Hail, Tulsa

When
June 9, 7:04 PM CST
Where
Tulsa County, 11 mi SE of Tulsa
Measured
1 in hail
Reported by
NWS Employee
Coordinates
36.038, -95.811

Quarter size hail fell near the intersection of Mingo and 71st Street South.

Thunderstorm Wind, Tulsa

When
June 9, 7:05 PM CST
Where
Tulsa County, 8 mi SE of Tulsa
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
36.068, -95.849

Thunderstorm winds estimated at 60 miles an hour damaged a restaurant near the intersection of Memorial and 51st Street South.

Thunderstorm Wind, Tulsa

When
June 9, 7:05 PM CST
Where
Tulsa County, 9 mi SSE of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.030, -95.888

Thunderstorm winds estimated at 70 miles an hour blew down a tree near the intersection of 71st Street South and 73rd East Avenue.

Hail, Tulsa

When
June 9, 7:14 PM CST
Where
Tulsa County, Broken Arrow
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.050, -95.780

Quarter size hail fell near the intersection of 51st Street South and 145th East Avenue.

Thunderstorm Wind, Mayes

When
June 9, 7:45 PM CST
Where
Mayes County, 4 mi NNE of Langley
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.523, -95.022

Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.

Thunderstorm Wind, Delaware

When
June 9, 7:45 PM CST
Where
Delaware County, 8 mi E of Zena
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.500, -94.706

Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38480, 38481, 38482, 38485, 38486, 38487, 38488, 38490, 38492, 38493, 38494, 38497, 38500, 38503, 38505, 38506.